Discontinuing Lyrica

Discussion in 'Fibromyalgia Main Forum' started by mesquitebean, Nov 9, 2008.

  1. mesquitebean

    mesquitebean New Member

    I was taking Lyrica 225mg twice a day, decreased to 200 mg twice a day. I see military NP without much help or advise. Should I decrease to 200 mg once a day for a few days. I still have a couple of 75 mg capsules that I could take before stopping. I had such hopes that it would help me. I had several good days at first, but my muscles are so sore and tender now, I'm having difficulty getting out of bed on my own now, hurts to move or walk. I really feel worse on Lyrica. I am being referred to a rheumatologist. I'm really hoping for some kind of relief.
  2. dragon06

    dragon06 New Member

    You need to taper off Lyrica very slowly and with doctor supervision. It can be very dangerous to stop it cold turkey or close to that, especially from that amount. You can have seizures as well as other very nasty side effects if you don't taper down properly. You will need prescriptions for lower amounts so that you can go down slowly...you will probably need to taper down to 25mg or 50mg before you can actually stop. Please be careful and if your doctor is not helping then talk to the pharmacist about it and they can call your doctor and ask for the scripts in the proper amounts for the proper amounts of time. It will probably take you a few weeks to taper off this properly but I wouldn't take a chance, the downside is much much worse. I have been on Lyrica for over 3 years and I get withdrawal symptoms if I miss even 2 doses and they are not nice!!!!!
  3. Janalynn

    Janalynn New Member

    You need to taper very slowly. My Mom was on Lyrica for only about 4 months. I think the highest dose was 150 (maybe 200 mgs). Her doc wrote out a tapering schedule. She had to go down 50 mgs every 5 days, no more. Your body needs to get used to the difference. She actually found that she felt better on a lower dose. She doesn't have Fibro - she was prescribed for a different reason, but noticed a huge difference in how she felt depending on the dose she was on.